MAUDE Adverse Event Report: SYNTHES GMBH TORQUE LIMITING ATTACHMENT 1.5NM; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH TORQUE LIMITING ATTACHMENT 1.5NM; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 511.770
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: handle for the torque limiter device, (b)(6) 2021.The initial reporter's phone number was not available.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was discovered that the connection between the torque limiting attachment device and the handle for the torque limiter device was easily disconnected.It was further reported that the surgeon took care in handling the device and commented that there may have been a problem with the shipment inspection.There were no delays to the surgical procedure.It was not reported if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: h6: device history review: a device history review was performed which indicated that there was a non-conformance associated with this device which was unrelated to the reported malfunction.All the issues identified were resolved and the device met inspection requirements, certification test values, and acceptance criteria prior to product release.Device evaluation: the actual device was returned for evaluation.During repair, it was determined by quality engineering that the reported condition that the connection between the torque limiting attachment device and the handle for the torque limiter device was easily disconnected was not confirmed.Therefore, an assignable root cause for the reported condition of unintended/unexpected disengagement was not determined.However, during evaluation, it was determined that the device passed visual inspection and all inspection criteria except for the untrue running test.It was determined that this was caused by a worn-out carrier shaft, which did not support the tool properly.It was observed that the carrier shaft was visibly untrue but still secured the tool properly.It was determined that the most probable root cause for the found defect was normal wear over time as the device was not serviced since manufacturing in 2015.The assignable root cause was determined to be due to component failure from wear.

Brand Name
TORQUE LIMITING ATTACHMENT 1.5NM
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12480718
Report Number8030965-2021-07776
Device Sequence Number3736321
Product Code GEY
UDI-Device Identifier07611819119369
UDI-Public07611819119369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1